MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407XS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event description: the physician contacted me because he noticed that the safari guide's coating was detached, which made it difficult to introduce any other supplies into it (catheter, introducer, etc.) what troubleshooting steps, if any, resolved the issue?: n/a what is the next course of action?: n/a patient present at time of event?: yes patient complications: no patient complications was issue present upon opening package?: no photo or video of issue: yes question: is it known what caused the device damage? answer: no, the physician noticed when try to used it, that makes difficult to pass through any other device question: when specifically during device prep or during the procedure did the device damage occur? answer: before introducing, physician feel resistance across any other device question: where specifically on the device did the damage occur? answer: distal tip (not the curve of safari) additional information received 12mar2025: question: the attached report indicates the wire was disposed.Are there any additional images available of the wire? answer: no question: the image below that shows the stretched coil material, is that piece fractured/detached material (are there two or more separate pieces)? answer: it is attached to the guidewire, only the material came off.Question: is this a new user or an experienced user? answer: experienced question: the wip report indicates, "before introducing, physician feel resistance across any other device." please provide a listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Answer: not available question: what devices was the physician attempting to pass over the safari2 guidewire? answer: catheter, introductory question: please clarify the time of event? was the issue noted during the procedure (patient contact) or during preparation (no patient contact)? answer: during a procedure (unknown), they used to use the safari guidewire for another procedures, and when the nurse pass the guidewire to the physician, he did realized that the tip of the safari guide was not coated for the material.This was used just for one procedure (unknown), they used it for the patient, the safari was in the patient, when they realized of the event, because was on the "distal" tip this problem question: patient age, weight, gender? answer: not available.
 
Additional Manufacturer Narrative
The device was discarded by the healthcare facility; therefore, no physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As described in the device instructions for use (dfu) preparation for use: inspect and prepare the catheter according to the manufacturer's instructions.This includes flushing the catheter to be used with heparinized saline solution.Verify compatibility of interacting devices prior to use.If coils of a guidewire separate, do not remove the core.Carefully remove the coils and core simultaneously.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.As described in the device instructions for use (dfu) warnings: ·exercise care in handling of the guidewire during a procedure to reduce the possibility if accidental breakage, bending, kinking or coil separation.A photo was provided showing what appears to be the proximal end of the core wire with a coil on the core but pulled away from the proximal weld.It does appear to be the proximal end of the coil that fractured from the core; however, the cause of the fracture is not clear in the photo and cannot be confirmed.Additionally, a photo was provided showing a stretched portion of the coil without a core wire in it; however, the exact location of the stretched coil and the location in relation to the length of the guidewire cannot be confirmed.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.The patient information was requested and reported as not available.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key21677941
Report Number2126666-2025-00010
Device Sequence Number8249140
Product Code DQX
UDI-Device Identifier08714729887638
UDI-Public(01)08714729887638(17)270701(10)9093286
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939407XS0
Device Catalogue NumberH74939407XS0
Device Lot Number9093286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown